My father has been taking prednisone 5mg for RA for many years. He also takes methotrexate and Remicade. He has been experiencing very severe episodes of vertigo and spikes in blood pressure that Drs. cannot seem to find a reason for. Has anyone experienced anything similar?
What are the long term effects of using prednisone?
Added 6 Mar 2010:
It should also be noted that he was recently diagnosed with a pituitary microadenoma. I can't help thinking that all of these things are somehow connected.
This question has also been asked and answered here:
Long term use of Prednisone and side effects?
6 Mar 2010
"Pituitary MicroadenomaA pituitary microadenoma is a noncancerous growth in the pituitary gland that is less than 10 mm in size. Symptoms of the condition may include such things as headaches, vomiting, vision problems and dizziness. Treatment options can include surgery, drug therapy, and radiation therapy"
Now this site explains the side effects of long term usage of prednisone.
I do know that it is hard to come off of prednisone, as it is a steroid. It is ashame as prednisone was never designed for long term use.
18 Apr 2012
i have been taking prednisone for 18 yrs (from high dose 50mg when serve flare lupus and up and wean down to maintain 10mg/day) i dont have much problem accept gain weight and eat to much. recently I was dianogse RA,my Dr want to low it to 5mg and add methotrexate 12.5mg/week, i started to much problem : so weak, infections and painful swollen wrists hands feet, always feel like i had been beat up. I stop MTX and try Plaquenil for 2wks, not improve so i increase prednisone to 20mg today, will see if it helps
15 Jun 2012
Visual disturbances... Long term use of high dose Prednisone (also 6mp for a period of time) for Crohns and subsequent high dose Prednisone for Pyoderma Gangrenosum has apparently fogged both of my corneas. I'm an Artist and it concerns me. While I'm miles from needing a cornea operation or even noticing any special effects, just to know that I've got visual anomalies is distressing. I also have had transient difficulty with the center of my field of view going blurry after detailed drawing for hours. Similar to macular degeneration - but seeming fine to my eye doctor. My eye doctor also said that seeing what I described can also be a precursor to stroke and should be mentioned to your primary physician immediately... Benefit-risk balance.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Dosage of 6mg to 30mg to treat infection & open wound on foot on diabetic patient who has cyles of hi/lo blood sugar, CHD, enlarged heart and ...
1 answer • 21 Sep 2010
I have been on remacade for rheumatoid arthritis for five years never had any problems, now, about half way through the infusion my blood pressure is ...
0 answers • 12 Jul 2011
My father is 90 years old and is taking prednisone. He has rheumatoid Arthritis (developed at age 88). Is there anything he can do for the terriable ...
3 answers • 20 Sep 2011
It is very hard for her to think clearly... she seems to be in slow motion. She has giant cell arthritis and blames the prednisone for her lack of ...
4 answers • 22 Jun 2012
i was just wondering if any other ra patients out there have extreme fatigue? i have had blood work done and everything came back relatively normal, ...
5 answers • 24 Feb 2013